MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was received by olympus for physical evaluation.Multiple broken elements were noted in the ultrasound image.A leak was identified from the instrument channel, a deep cut was found on the probe unit, a broken strand seen in the bending section mesh, and low tension in the angulation was observed.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported while preparing an evis exera ii ultrasound gastrovideoscope for an unspecified procedure, there was a compromised image described as black lines appearing in the eus image.There was no patient contact/impact.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely an external force applied to the distal end of the device produced a black shadow in the image due to sound loss.Scratches in the acoustic lens are also likely to have occurred due to the external force applied.There are directions in the instructions for use that can prevented the event: "important information ¿ please read before use: do not apply shock to the distal end of the insertion section, particularly the ultrasound transducer and the objective lens surface at the distal end.Visual abnormalities may result." per the legal manufacturer, the other device defects included in the initial mdr have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10895142
Report Number8010047-2020-09383
Device Sequence Number14266264
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1